MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. EXTENSION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. EXTENSION SET; SET, ADMINISTRATION, INTRA
Catalog Number 470172
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 1: customer reports several incidences of primary set breaking off in the caresite on trying to remove the primary set.When the nurse went into the patient's room to disconnect her from her evening dose of antibiotics.Upon disconnecting the primary tubing from the patient the end piece broke off inside the connection tubing that was connected to the patient.The broken piece inside kept the flow open so blood was coming back out of the iv line.This rn had to disconnect the extension tubing from the cannula/ catheter and connect a new one.No injury reported.
 
Additional Manufacturer Narrative
Event 1: this report has been identified as b.Braun medical internal report number (b)(4).No samples were returned for evaluation in connection with this incident.A review of the discrepancy management system (dsms) database was unable to be performed as the lot number was reported as unknown.Without the actual device or lot number, a thorough investigation could not be performed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key8037423
Report Number9614279-2018-00186
Device Sequence Number1585165
Product Code FPA
UDI-Device Identifier04046964580215
UDI-Public04046964580215
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number470172
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1